Volatility of returns and financial liberalization:new evidence

Tamat Sarmidi, and Norlida Hanim Mohd Salleh, and Siong , Hook law (2012) Volatility of returns and financial liberalization:new evidence. Jurnal Ekonomi Malaysia, 46 (1). pp. 101-106. ISSN 0127-1962

Full text not available from this repository.

Official URL: http://www.ukm.my/penerbit/jem.htm


The main objective of this paper is to paper is to reinvestigate the relationship between liberalization and returns volatility by considering different level of economic fundamentals and level of openness. The real impact of financial liberalization is expected to vary across countries with different macroeconomic fundamentals and level of liberalization. This study is different from previous studies becouse we do not impose priori linear restriction on the estimation. Employing endogenous threshold estimation methods, our finding shows that the relationship between liberazation and returns volatility is nonlinear and the negative impact of liberalization can be annulled for countries with strong and stable government.

Item Type:Article
Keywords:financial liberalization; non-linear; return volatility; threshold regression
Journal:Jurnal Ekonomi Malaysia
ID Code:5834
Deposited By: Mr Azam
Deposited On:10 Jan 2013 05:18
Last Modified:14 Jan 2013 01:44

Repository Staff Only: item control page